MAUDE Adverse Event Report: ARTHREX, INC. RING CURETTE,ANKLE ARTHRSCPY,STR; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. RING CURETTE,ANKLE ARTHRSCPY,STR; MANUAL INSTR, GENERAL SURGICAL
Model Number RING CURETTE,ANKLE ARTHRSCPY,STR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 01/18/2024, it was reported by an arthrex subsidiary employee via (b)(4) that an ar-8655-14 ring curette broke.This occurred during an ankle arthroscopy procedure, where all fragments were retrieved.No additional information was provided, and additional information has been asked.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 one unpackaged ar-8655-14 ring curette batch number: 1391945 was received for investigation.Visual evaluation of the returned device noted that the ring cutter was broken.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to misuse/mishandling due to damage to the device.Refer to investigation photos.Complaint allegation is confirmed.
 
Event or Problem Description
Additional information was provided on 12/11/2024 where the arthrex subsidiary employee stated that the bone condition was not assessed.There was no impact as it was at the end of the use of the instruments.

Brand Name
RING CURETTE,ANKLE ARTHRSCPY,STR
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18635912
Report Number1220246-2024-00728
Device Sequence Number18115094
Product Code MDM
UDI-Device Identifier00888867044364
UDI-Public00888867044364
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRING CURETTE,ANKLE ARTHRSCPY,STR
Device Catalogue NumberAR-8655-14
Device Lot Number1391945
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer10/08/2024
12/11/2024
Initial Report FDA Received Date02/02/2024
Supplement Report FDA Received Date10/16/2024
02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/25/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown